Just a warning about the use of cortisone shots in horses that are prone to laminitis. IMO don't use it. Our 17 year old broodmare had a severe bout with laminitis 10 years ago and is probably insulin resistant. She has had hoof problems for years though not another severe bout with laminitis since the original. We had her hocks injected with cortisone to treat inflammation that was preventing us from comfortably exercising her. Two days later she suffered another major bout of laminitis.

Through fast and aggressive treatment, I am cautiously optimistic about the prognosis but would much preferred it not happen in the first place.

Cortisone is a powerful drug and should be used with extreme caution in a horse with a history of laminitis.

Lesson learned,
Laurie Maus
Hawk Hill Farm
www.hawkhillfarm.ca

Views: 168

Comment

You need to be a member of Barnmice Equestrian Social Community to add comments!

Join Barnmice Equestrian Social Community

Comment by Jackie Cochran on August 8, 2010 at 9:40am
Thank you for this information.

The Rider Marketplace

International Horse News

Click Here for Barnmice Horse News

© 2024   Created by Barnmice Admin.   Powered by

Badges  |  Report an Issue  |  Terms of Service